Log in
PMRGCAuk
7,659 members12,775 posts

Deflated from this flare up...

Evening ...I wondered if some advise could be offered from fellow sufferers who may have had a flare up to deal with.

I am 15 months on from diagnosis and had pred down to 7mg. However I had pain return and was advised to up pred to 10mg to cover the pain I was having. The increase has given relief however I am not completely pain free, but when I say this it is the evenings which I feel worse as I am assuming due to morning medication leaving the system. I dont really want to up any further if I dont need to. My ESR results I've had today from last weeks bloods are is up from 6 (last bloods) to 16. I also have a very sore right rib which I haven't had before. I have had a stressful time recently with family and work related issues so I am thinking this is the cause of this flare up and hoping it will settle ? I feel a little deflated 😞.

Any similar experiences would be greatly appreciated. Thank you.

26 Replies
oldestnewest

You don't say if the steroid is interfering with your sleep, if it is not, you could try taking 7mg in the morning and 3mg at lunch time?

This is the time of the year when depression of any kind and type raises it's claws to bat you one. Don't put up with it, a visit to your doctor telling her/him how you are feeling - he may just be able to help. But act now (or ASAP as it's the holidays). Some years ago I was told quite bluntly that having me around was like trying to cope with limp lettuce - it does nothing for anyone.

3 likes
Reply

I've never considered you a limp lettuce! In fact - your wry sense of humour is very welcome pdc!

1 like
Reply

Yes, as long as I have my sense of humour, I will survive.

2 likes
Reply

That is an attitude I can relate to. A good sense of humour is a must if we're to survive!

1 like
Reply

Ahhh Yes...we all have to remember to keep our sense of humor..sometimes even through tears!!!! Especially this time of year!! Gail

1 like
Reply

Hi wooh66,

Sorry to hear you're feeling a bit under the weather. I would guess your raised bloods are probably due to your aching rib and the extra stress you've been under. I think this time of the year is quite stressful even if one is in good health let alone having to cope with PMR.

Try staying on the 10mg dose for a bit longer, it's obviously beginning to work as you say the pain has reduced. Staying at that level hopefully will be enough to get the inflammation back under control. Certainly don't think about trying to reduce until well after the festive season has gone, and if you can try and get some rest if you are not working for a while.

Hope you have a relaxing Xmas.

4 likes
Reply

Everyone pretty much has been there - this time, once you have got things under control, reduce slowly and in small steps and resist the temptation to push the reduction. Stay at each dose for a couple of months to be sure it is still holding the inflammation. And if you have any niggles - don't reduce any further, go back to where you were comfortable. You are now at what is called a physiological dose, what the body would make anyway. Fewer side effects and less to worry about according to many experts.

It often does take a bit longer to calm a flare down so be patient - and even take a much higher dose for a few days, you don't have to stay at (say) 12mg for long, you can go straight back to 10mg but it may hit the flare on the head.

Stress always has that effect - and as well as what you acknowledge, it is xmas. It really seems to get to people. Have you been doing even more? Carrying or lifting things? Even a heavy bag on one shoulder will upset a delicately balanced set of back muscles - which can then go into spasm and pinch nerves around the rib level.

3 likes
Reply

Polkadotcom, I've always been a light sleeper in recent years so I cant blame restless nights on medication or PMR. I haven't tried a morning and mid day dose so may be worth trying . I certainly dont wish to be a wet lettuce 😁. The festive jolly season certainly brings the extra stress to us all Dorsettlady. Hope to enjoy the time off, festive wishes to you too. Thank you PMRpro great advise again feel like I'm a moaning Minnie on here lately but you all kindly come up with suggestions and great advise. I am going to try 12 mg on a bad day if I need it and keep a closer eye on what I'm doing as I am a bit naughty at times and do too much without listening to my body. Hard lesson to learn to a strong, independent woman who wants to always look like I cope. Dont want a medal just a non aching body would be good !!

1 like
Reply

wooh66,

Relate to your last two sentences! My son always calls me stoic! My late hubby would say more like bloody minded and stubborn. I prefer stoic! Whatever you call it, it gets you through life.

I'm staying with my son and daughter in law for Xmas, and we were talking this evening about aching bodies - most people over 40 have them! So at 68 I don't feel so bad now! As long as you never lose you sense of humour you can get through the bad times! Take care.

5 likes
Reply

Have I said this to you? A colleague of my husband reckoned that once you were over 40 if you woke up and weren't in pain you were dead...

5 likes
Reply

Yes you have! I think they say it's the first sign of .......... Now what was it?

Happy Christmas to you and himself.

Reply

I can't remember...

Happy Christmas to you and yours too - off down to the cost are you?

Reply

No, am staying with son at he top of a hill in the Peak District! Can see Manchester, Halifax and Liverpool in far distance - very pretty at nighttime, but no sea!

Have to wait another week or so until I get my next fix!

Reply

Sometime family and friends need to see that you can't cope so well !!

as a lovely friend said to me "trouble with you is that you don't look poorly "

Have a lovely Christmas

and be good to yourself

:)

2 likes
Reply

As an aging female I have discovered that the best way to elicit expressions of concern from the nearest and dearest is to appear without make-up.

2 likes
Reply

Doesn't work for me - but then, I never have worn make-up ;-)

1 like
Reply

I inherited those really dark circles under the eyes. Disguising them makes me look a whole lot healthier. :D

1 like
Reply

Think I'd rather have them that the bags I seem to have inherited! Losing weight made them worse :-(

1 like
Reply

" Hard lesson to learn to a strong, independent woman who wants to always look like I cope"

A statement that probably applies to well over half the people on here - you aren't alone.

2 likes
Reply

Do you have any pain killers to use and have you been advised to take these regularly for a while? It sounds like you have done really well overall, but it always feels disappointing when a flare happens. I find also it takes a few days for my body to adjust to any Pred adjustment up or down. When I initially drop a dose my symptoms are worse for a few days, but bloods remain ok then it settles. Hope you feel better soon.

1 like
Reply

Hi Dorsettlady, well maybe its that mind set that helps us cope !! Enjoy your Xmas. Hello Kay60 yes exactly that to the outside world I look perfectly normal !! Well whatever normal is 😂. Thank you you too.

2 likes
Reply

Hello Maxime59 I've never really found much relief with any painkillers from over the counter. The GP once gave me prescribed pain killers but they made me very zonked !. I suppose I have been very lucky and not had a flare up before which is why I feel deflated in it feels like going backwards. Anyway today I am going to try the advise on morning and lunchtime for meds to see if that gets my through the day. Take care.

Reply

Hi wooh66h,

I experienced similar problems with pain at the end of the day, and first thing in the mornings. As such, I'm inclined to agree with polka dot.com in that it may be worth splitting your preds intake between morning and evenings. For me the effect of the preds lasts about 12 hours, and I split now with 4mg in the morning and 4.5mg at bedtime. I still notice some pain late in the day, but it is certainly manageable.

This is just my experience, so I hasten to add that our metabolisms are all different, so there is no way of knowing if a similar approach would work for you.

Good luck.

1 like
Reply

Hi HeronNS I agree that is a way to make them see you at your worse,but sadly that makes me feel worse too !. Hi Charlie1boy I have split them today and not gone so far as to take in the evening but at lunchtime, I will just have to see if I feel any better in the evening by trying this for a few days. Thank you

Reply

I've had two flares since June. Both from too much stress, they pass relatively quickly but are depressing. Both times I had to go back to 60mg because of GCA symptoms. It's a tough road we're on, try and focus on how far you've come, you will get back there again.

1 like
Reply

PamelAnneCT I'm sorry to hear you have had 2 flare ups in a short space of time. I'm in a better place then I felt a few days ago as I need to not be so hard on myself. This road is a tough one you are correct, but the pit falls and pit stops on the way are sadly all part of this condition. Take care

Reply

You may also like...